February  2020, 25(2): 749-760. doi: 10.3934/dcdsb.2019265

Bifurcation of relative equilibria generated by a circular vortex path in a circular domain

1. 

Departament d'Informàtica, Matemàtica Aplicada i Estadística, Universitat de Girona, 17003 Girona, Spain

2. 

Departamento de Matemática Aplicada, Universidad de Granada, 18071 Granada, Spain

* Corresponding author: David Rojas (david.rojas@udg.edu)

Received  December 2018 Revised  March 2019 Published  November 2019

Fund Project: All the authors are partially supported by the MINECO/FEDER grant MTM2017-82348-C2-1-P. The first author is also partially supported by the MINECO/FEDER grant MTM2017-86795-C3-1-P

We study the passive particle transport generated by a circular vortex path in a 2D ideal flow confined in a circular domain. Taking the strength and angular velocity of the vortex path as main parameters, the bifurcation scheme of relative equilibria is identified. For a perturbed path, an infinite number of orbits around the centers are persistent, giving rise to periodic solutions with zero winding number.

Citation: David Rojas, Pedro J. Torres. Bifurcation of relative equilibria generated by a circular vortex path in a circular domain. Discrete & Continuous Dynamical Systems - B, 2020, 25 (2) : 749-760. doi: 10.3934/dcdsb.2019265
References:
[1]

H. Aref, Stirring by chaotic advection, J. Fluid Mech., 143 (1984), 1-21.  doi: 10.1017/S0022112084001233.  Google Scholar

[2]

H. ArefJ. RoenbyM. A. Stremler and L. Tophøj, Nonlinear excursions of particles in ideal 2D flows, Phys. D, 240 (2011), 199-207.  doi: 10.1016/j.physd.2010.08.007.  Google Scholar

[3]

A. Boscaggin and P. J. Torres, Periodic motions of fluid particles induced by a prescribed vortex path in a circular domain, Phys. D, 261 (2013), 81-84.  doi: 10.1016/j.physd.2013.07.004.  Google Scholar

[4]

T. Carletti and A. Margheri, Measuring the mixing efficiency in a simple model of stirring: Some analytical results and a quantitative study via frequency map analysis, J. Phys. A, 39 (2006), 299-312.  doi: 10.1088/0305-4470/39/2/002.  Google Scholar

[5]

A. FondaM. Sabatini and F. Zanolin, Periodic solutions of perturbed Hamiltonian systems in the plane by the use of the Poincaré-Birkhoff Theorem, Topol. Methods Nonlinear Anal., 40 (2012), 29-52.   Google Scholar

[6]

P. Franzese and L. Zannetti, Advection by a point vortex in closed domains, European J. Mech. B Fluids, 12 (1993), 43-67.   Google Scholar

[7]

R. OrtegaV. Ortega and P. J. Torres, Point-vortex stability under the influence of an external periodic flow, Nonlinearity, 31 (2018), 1849-1867.  doi: 10.1088/1361-6544/aaa5e2.  Google Scholar

[8] P. G. Saffman, Vortex Dynamics, Cambridge Monographs on Mechanics and Applied Mathematics, Cambridge University Press, New York, 1992.  doi: 10.1017/CBO9780511624063.  Google Scholar
[9] P. J. Torres, Mathematical Models With Singularities, Atlantis Briefs in Differential Equations, 1, Atlantis Press, Paris, 2015.  doi: 10.2991/978-94-6239-106-2.  Google Scholar
[10]

S. Wiggins and J. M. Ottino, Foundations of chaotic mixing, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 362 (2004), 937-970.  doi: 10.1098/rsta.2003.1356.  Google Scholar

show all references

References:
[1]

H. Aref, Stirring by chaotic advection, J. Fluid Mech., 143 (1984), 1-21.  doi: 10.1017/S0022112084001233.  Google Scholar

[2]

H. ArefJ. RoenbyM. A. Stremler and L. Tophøj, Nonlinear excursions of particles in ideal 2D flows, Phys. D, 240 (2011), 199-207.  doi: 10.1016/j.physd.2010.08.007.  Google Scholar

[3]

A. Boscaggin and P. J. Torres, Periodic motions of fluid particles induced by a prescribed vortex path in a circular domain, Phys. D, 261 (2013), 81-84.  doi: 10.1016/j.physd.2013.07.004.  Google Scholar

[4]

T. Carletti and A. Margheri, Measuring the mixing efficiency in a simple model of stirring: Some analytical results and a quantitative study via frequency map analysis, J. Phys. A, 39 (2006), 299-312.  doi: 10.1088/0305-4470/39/2/002.  Google Scholar

[5]

A. FondaM. Sabatini and F. Zanolin, Periodic solutions of perturbed Hamiltonian systems in the plane by the use of the Poincaré-Birkhoff Theorem, Topol. Methods Nonlinear Anal., 40 (2012), 29-52.   Google Scholar

[6]

P. Franzese and L. Zannetti, Advection by a point vortex in closed domains, European J. Mech. B Fluids, 12 (1993), 43-67.   Google Scholar

[7]

R. OrtegaV. Ortega and P. J. Torres, Point-vortex stability under the influence of an external periodic flow, Nonlinearity, 31 (2018), 1849-1867.  doi: 10.1088/1361-6544/aaa5e2.  Google Scholar

[8] P. G. Saffman, Vortex Dynamics, Cambridge Monographs on Mechanics and Applied Mathematics, Cambridge University Press, New York, 1992.  doi: 10.1017/CBO9780511624063.  Google Scholar
[9] P. J. Torres, Mathematical Models With Singularities, Atlantis Briefs in Differential Equations, 1, Atlantis Press, Paris, 2015.  doi: 10.2991/978-94-6239-106-2.  Google Scholar
[10]

S. Wiggins and J. M. Ottino, Foundations of chaotic mixing, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 362 (2004), 937-970.  doi: 10.1098/rsta.2003.1356.  Google Scholar

Figure 1.  Phase portrait of system (3) depending on the parameters according to Theorem 2.1
Figure 2.  Bifurcation diagram of the phase-portrait of system (3) on $ D_R $. The bold curve corresponds to bifurcation parameters $ \mathcal B $, whereas the remaining ones correspond to regular parameters. In Theorem 2.1 the phase portrait at each region is given
[1]

Yves Coudière, Anđela Davidović, Clair Poignard. Modified bidomain model with passive periodic heterogeneities. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 0-. doi: 10.3934/dcdss.2020126

[2]

Wilfrid Gangbo, Andrzej Świech. Optimal transport and large number of particles. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1397-1441. doi: 10.3934/dcds.2014.34.1397

[3]

Peter Giesl. Converse theorem on a global contraction metric for a periodic orbit. Discrete & Continuous Dynamical Systems - A, 2019, 39 (9) : 5339-5363. doi: 10.3934/dcds.2019218

[4]

Björn Gebhard. Periodic solutions for the N-vortex problem via a superposition principle. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5443-5460. doi: 10.3934/dcds.2018240

[5]

Laurent Imbert, Michael J. Jacobson, Jr., Arthur Schmidt. Fast ideal cubing in imaginary quadratic number and function fields. Advances in Mathematics of Communications, 2010, 4 (2) : 237-260. doi: 10.3934/amc.2010.4.237

[6]

Qiudong Wang. The diffusion time of the connecting orbit around rotation number zero for the monotone twist maps. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 255-274. doi: 10.3934/dcds.2000.6.255

[7]

Anete S. Cavalcanti. An existence proof of a symmetric periodic orbit in the octahedral six-body problem. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 1903-1922. doi: 10.3934/dcds.2017080

[8]

Peter Giesl, James McMichen. Determination of the basin of attraction of a periodic orbit in two dimensions using meshless collocation. Journal of Computational Dynamics, 2016, 3 (2) : 191-210. doi: 10.3934/jcd.2016010

[9]

Tatiane C. Batista, Juliano S. Gonschorowski, Fábio A. Tal. Density of the set of endomorphisms with a maximizing measure supported on a periodic orbit. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3315-3326. doi: 10.3934/dcds.2015.35.3315

[10]

Xueting Tian, Shirou Wang, Xiaodong Wang. Intermediate Lyapunov exponents for systems with periodic orbit gluing property. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 1019-1032. doi: 10.3934/dcds.2019042

[11]

Wacław Marzantowicz, Justyna Signerska. Firing map of an almost periodic input function. Conference Publications, 2011, 2011 (Special) : 1032-1041. doi: 10.3934/proc.2011.2011.1032

[12]

Peter Giesl. Necessary condition for the basin of attraction of a periodic orbit in non-smooth periodic systems. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 355-373. doi: 10.3934/dcds.2007.18.355

[13]

Amelia Álvarez, José-Luis Bravo, Manuel Fernández. The number of limit cycles for generalized Abel equations with periodic coefficients of definite sign. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1493-1501. doi: 10.3934/cpaa.2009.8.1493

[14]

Christian Bonatti, Lorenzo J. Díaz, Todd Fisher. Super-exponential growth of the number of periodic orbits inside homoclinic classes. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 589-604. doi: 10.3934/dcds.2008.20.589

[15]

Fucai Li, Yanmin Mu. Low Mach number limit for the compressible magnetohydrodynamic equations in a periodic domain. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1669-1705. doi: 10.3934/dcds.2018069

[16]

Hui Cao, Yicang Zhou. The basic reproduction number of discrete SIR and SEIS models with periodic parameters. Discrete & Continuous Dynamical Systems - B, 2013, 18 (1) : 37-56. doi: 10.3934/dcdsb.2013.18.37

[17]

Paolo Gidoni, Alessandro Margheri. Lower bound on the number of periodic solutions for asymptotically linear planar Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 585-606. doi: 10.3934/dcds.2019024

[18]

Carlos García-Azpeitia. Relative periodic solutions of the $ n $-vortex problem on the sphere. Journal of Geometric Mechanics, 2019, 11 (3) : 427-438. doi: 10.3934/jgm.2019021

[19]

Mark Lewis, Daniel Offin, Pietro-Luciano Buono, Mitchell Kovacic. Instability of the periodic hip-hop orbit in the $2N$-body problem with equal masses. Discrete & Continuous Dynamical Systems - A, 2013, 33 (3) : 1137-1155. doi: 10.3934/dcds.2013.33.1137

[20]

M. Ollé, J.R. Pacha, J. Villanueva. Dynamics close to a non semi-simple 1:-1 resonant periodic orbit. Discrete & Continuous Dynamical Systems - B, 2005, 5 (3) : 799-816. doi: 10.3934/dcdsb.2005.5.799

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (45)
  • HTML views (44)
  • Cited by (0)

Other articles
by authors

[Back to Top]